Thunderstorm Wind, Deaf Smith
- When
- August 6, 4:00 PM CST
- Where
- Deaf Smith County, 12 mi NNE of Hereford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.983, -102.317
however no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the southwestern Texas panhandle produced damaging winds which snapped several telephone poles...however no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 6, 2:33 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT FRI AUG 6 2004 .DISCUSSION... OLD FRONTAL BNDRY LYING ACRS WRN ZNS ATTM BEING SHARPENED BY INSOLATION TO ITS WEST...AND PRSTNT CLD COVER OVR ERN ZNS. DEEP CNVGNC HAS BEEN OCRG ACRS WRN SXNS ALL DAY...AND SCT TSTMS EXPCD TNGT. PW/S RMN VERY HIGH...LEADING TO HI INSTBY ACRS PNHDLS. HAVE CALLED FOR AREAL COVERAGE TERMS TNGT...WITH HIGHEST POPS IN WRN ZNS. HEAVY RAIN IS MENTIONED 1ST PD IN ZONE FCSTS. PAT RMNS SIMILAR THRU WEEKEND...WITH DEEP RICH MSTR RMNG IN PLACE. WL CONT WITH LOW POPS FOR AFTN/EVE. CDFNT EXPCD TO ARRIVE ON MON. CONSIDERABLE CLD COVER EXPCD...SPLY OVR NRN AND NERN ZNS BHND CDFNT. HAVE LOWERED MAX TEMPS MON THRU THU...WITH EXPECTATIONS THAT BNDRY WL RMN S OF FCST AREA...WITH UPSLP HELPING WITH CLD PRODUCTION. LOW POPS CONTD FOR MON AND MON NGT...WITH SLGT CHC TUE AFTN/EVE/NGT. TEMPS EXPCD TO REBOUND ON FRI. JRC && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 65 89 66 90 / 40 20 20 20 BEAVER 66 90 69 91 / 30 20 20 20 BOISE CITY 63 88 64 88 / 40 20 20 20 BORGER 66 90 67 89 / 30 20 20 20 BOYS RANCH 65 90 66 90 / 40 20 20 20 CANYON 65 88 66 90 / 40 20 20 20 CLARENDON 67 89 68 90 / 30 20 20 20 DALHART 64 88 64 88 / 40 20 20 20 GUYMON 65 90 68 90 / 40 20 20 20 HEREFORD 63 88 64 90 / 40 20 20 20 LIPSCOMB 67 89 68 92 / 30 20 20 20 PAMPA 66 88 67 90 / 30 20 20 20 SHAMROCK 69 89 70 92 / 30 20 20 20 WELLINGTON 70 90 71 92 / 30 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 428 PM CDT FRI AUG 6 2004 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 428 PM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS A WEAK UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA FROM NEW MEXICO AND COLORADO. ISOLATED STORMS MAY BECOME SEVERE...MAINLY ACROSS THE WESTERN AND CENTRAL TEXAS PANHANDLE... WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY OCCUR FROM THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES FROM SATURDAY THROUGH AT LEAST NEXT WEDNESDAY. SOME OF THE THUNDERSTORMS MAY APPROACH SEVERE LEVELS AT TIMES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY ACCOMPANY THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT FRI AUG 6 2004 TXZ011-012-016-017-062130- DEAF SMITH-OLDHAM-POTTER-RANDALL- 325 PM CDT FRI AUG 6 2004 ...STRONG THUNDERSTORMS ACROSS OLDHAM AND DEAF SMITH COUNTIES IN THE SOUTHWEST TEXAS PANHANDLE... STRONG THUNDERSTORMS WHICH HAVE DEVELOPED NEAR BOYS RANCH... VEGA...WILDORADO...AND 10 MILES WEST OF SIMMS WILL CONTINUE MOVING EAST AT 20 MPH THROUGH 430 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE...DEADLY CLOUD TO GROUND LIGHTNING... AND RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT FRI AUG 6 2004 TXZ011-012-016-017-062230- DEAF SMITH-OLDHAM-POTTER-RANDALL- 425 PM CDT FRI AUG 6 2004 ...STRONG THUNDERSTORMS ACROSS PARTS OF OLDHAM AND DEAF SMITH COUNTIES IN THE SOUTHWEST TEXAS PANHANDLE... STRONG THUNDERSTORMS NEAR WILDORADO...SIMMS...AND HEREFORD WILL CONTINUE MOVING EAST SOUTHEAST AT 20 MPH THROUGH 530 PM. OTHER COMMUNITIES THAT WILL LIKELY BE AFFECTED BY THESE STORMS ARE UMBARGER AND DAWN. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO NEAR 50 MPH...HAIL UP TO ONE HALF OF AN INCH IN SIZE... DEADLY CLOUD TO GROUND LIGHTNING...AND RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR. ANDRADE
The Amarillo radar (KAMA), 62 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418351.